What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 5, 2:54 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 5, 2:54 PM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
254 PM MST Mon Aug 5 2019
.SYNOPSIS...Monsoon moisture will remain in place with the chance
for showers and thunderstorms continuing. Expect seasonably warm
temperatures with mainly light winds outside of thunderstorms.
Some drying will be possible across west and northwest Arizona
toward Friday and the weekend.
&&
.DISCUSSION...Activity today was mostly along and south of the
Mogollon Rim and near the Kaibab Plateau. Thunderstorm activity
is still ongoing across western Coconino county, northern Gila
County, and portions of Yavapai County. Hi-res models indicate
that activity will decrease as the afternoon and evening
progress.
For Tuesday into Thursday, expect high pressure to shift back over
the Four Corners Region bringing more moist southerly flow back
across Northern Arizona. Highest chances each day for
thunderstorms will remain along the high terrain spreading along
outflow boundaries in the afternoon/evening. Temperatures will
cool to become more seasonable.
For Friday and the weekend...There are some model differences
heading into the weekend. The GFS shows a more prominent trough
over the west with drier air moving across west and northwest
Arizona for a downturn in monsoon activity in those areas.
However, while the ECMWF (European Model) is in favor of some
drying on Friday with the passing of the western trough it has
high pressure building westward across Arizona for the weekend.
The ECMWF solution would allow monsoon moisture to spread back
across the state with an increasing chance of showers and
thunderstorms. It's to early to call at this point. But if
previous experience during this year's monsoon means anything the
trough will win out. We'll see.
&&
.AVIATION...For the 00Z package...Expect thunderstorm coverage to
decrease after 03z. Most areas will be VFR, except MVFR in
stronger storms. Light sfc winds, except near thunderstorms and
outflow boundaries. Scattered -TSRA/SHRA will return Tuesday
after 18z mainly along the high terrain. Aviation discussion not
updated for TAF amendments.
&&
.FIRE WEATHER...Daily chances for showers and thunderstorms will
continue through Wednesday. Winds will generally be light, expect
in the vicinity of storms.
.Thursday through Saturday...Moisture will remain in place with
chances for showers and thunderstorms each day through Friday.
Moisture may decrease by the weekend for a downturn in storms.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...ET/DM
AVIATION...ET
FIRE WEATHER...ET
For Northern Arizona weather information visit
weather.gov/flagstaff
In the hours before
Special weather statement, Aug 5, 1:21 PM MST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
121 PM MST Mon Aug 5 2019
AZZ015-037-038-052100-
Yavapai County Valleys and Basins-Western Mogollon Rim-Oak Creek and
Sycamore Canyons-
121 PM MST Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES
UNTIL 200 PM MST...
At 120 PM MST, Doppler radar was several strong thunderstorms along
a line extending from near Kachina Village to near Junipine Resort.
These storms were nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sedona, Munds Park, Junipine Resort, Garland's Oak Creek Lodge,
Kachina Village, Slide Rock State Park, Mountainaire, West Fork Of
Oak Creek, Cave Springs Campground, Pine Flat Campground, Manzanita
Campground, Sterling Fish Hatchery, Lower Lake Mary, Canyon Vista
Campground and Upper Lake Mary.
LAT...LON 3513 11150 3476 11172 3496 11194 3520 11180
TIME...MOT...LOC 2020Z 302DEG 4KT 3511 11178 3500 11184
JDS
Special weather statement, Aug 5, 2:48 PM MST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
248 PM MST Mon Aug 5 2019
AZZ008-015-037-038-052230-
Yavapai County Valleys and Basins-Western Mogollon Rim-Yavapai County
Mountains-Oak Creek and Sycamore Canyons-
248 PM MST Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI AND COCONINO COUNTIES
UNTIL 330 PM MST...
At 248 PM MST, Doppler radar was tracking a strong thunderstorm over
Village At Oak Creek, or near Sedona, moving northwest at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sedona, Junipine Resort, Village At Oak Creek, Garland's Oak Creek
Lodge, Slide Rock State Park, Cave Springs Campground, Red Rock State
Park, Pine Flat Campground, Manzanita Campground, Sterling Fish
Hatchery and West Fork Of Oak Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3479 11162 3469 11179 3495 11200 3503 11173
TIME...MOT...LOC 2148Z 155DEG 13KT 3477 11173
JDS
Special weather statement, Aug 5, 2:58 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
258 PM MST Mon Aug 5 2019
AZZ008-018-037-052245-
Yavapai County Valleys and Basins-Northern Gila County-Yavapai County
Mountains-
258 PM MST Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND YAVAPAI COUNTIES UNTIL
345 PM MST...
At 257 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles south of Childs Power Plant, or 21 miles west of Payson, moving
north at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Childs Power Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3413 11159 3415 11180 3442 11183 3440 11151
TIME...MOT...LOC 2157Z 184DEG 8KT 3422 11169
JDS
Special weather statement, Aug 5, 3:48 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
348 PM MST Mon Aug 5 2019
AZZ013-052315-
Little Colorado River Valley in Navajo County-
348 PM MST Mon Aug 5 2019
...STRONG THUNDERSTORMS NEAR JOSEPH CITY UNTIL 415 PM MST...
At 346 PM MST, Doppler radar was tracking strong thunderstorms near
Joseph City, or 23 miles east of Winslow. This storm was nearly
stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Joseph City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3504 11033 3499 11022 3482 11025 3487 11043
TIME...MOT...LOC 2246Z 019DEG 4KT 3498 11029
TM
Special weather statement, Aug 5, 4:02 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
402 PM MST Mon Aug 5 2019
AZZ037-052330-
Yavapai County Valleys and Basins-
402 PM MST Mon Aug 5 2019
...STRONG THUNDERSTORM NEAR HORSESHOE RESERVOIR UNTIL 430 PM MST...
At 359 PM MST, Doppler radar was tracking a strong thunderstorm near
Horseshoe Reservoir, or 19 miles northwest of Sycamore Creek, moving
northeast at 5 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Horseshoe Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3400 11175 3401 11177 3401 11179 3405 11189
3418 11175 3408 11163 3400 11174
TIME...MOT...LOC 2259Z 218DEG 5KT 3404 11179
TMSpecial weather statement, Aug 5, 4:12 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
412 PM MST Mon Aug 5 2019
AZZ008-037-052330-
Yavapai County Valleys and Basins-Yavapai County Mountains-
412 PM MST Mon Aug 5 2019
...STRONG THUNDERSTORM NEAR DEWEY-HUMBOLDT UNTIL 430 PM MST...
At 411 PM MST, Doppler radar was tracking a strong thunderstorm over
Dewey-humboldt, or 8 miles southeast of Prescott Valley. This storm
was nearly stationary.
Torrential rain, half inch hail, and winds in excess of 30 mph will
be possible with this storm.
Locations impacted include...
Dewey-Humboldt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3445 11233 3459 11233 3459 11219 3445 11219
TIME...MOT...LOC 2311Z 269DEG 2KT 3452 11227
TM